Accutane

14
Sort By

Aug 02, 2012

Rachael F.

Hey guys I know this doesn't have anything to Do with makeup but I've had bad skin for a while and I'm really considering going on Accutane. At the moment my skin isn't breaking out that much and to be honest I really just have bad scars (I do get pimples occasionally but not nearly as bad as I used to). Has anyone here tried Accutane? What did u think of it? Any thoughts would be appreciated. Thanks!

Aug 02, 2012

Hannah A.

Accutane is or people with bad or cystic acne. If you go to the dermatologist and you aren't breaking out they will not put you on it. It is a very serious prescription. It won't do anything for scarring, that's where laser treatments, chemical peels and home care come in. 

Aug 02, 2012

Jennifer C.

I was on Accutane about 15 years ago. I had pretty bad acne and nothing else was working. The dr. put on it and luckily at that time he gave me the rx because it was a fairly new treatment. I forgot how long I was on it but it cleared my complexion up beautifully.
Accutane is a very serious drug that is known to cause fetal development problems. I believe there are potential psychological problems in some people.
With that said Accutane is a wonderful drug but it must be taken seriously.  

Aug 02, 2012

Tatiana M.

accutane is ment for people with inflammatory acne that is not controllable with antibiotics. Accutane will not help with scarring plus women who take accutane are very closely monitored due to the serious side effects if pregnancy were to occur.

-dermatology nurse

Aug 02, 2012

Rachael F.

Thank you for your responses if it doesn't help with scarring then it's not worth the risk. I was put on birth control because I know it is very dangerous if you get pregnant. I will talk to my dermatologist about it. Thanks again

Don't go on Accutane, it's terrible for you. Ask for a retin cream.

Aug 02, 2012

Rachael F.

I use Retin cream at nighttime and a different
Compound in the morning 

Aug 02, 2012

Karen Z.

Birth control will help clear it up after a few months. I would invest in a few photo facials and a good exfoliates or at home chemical peels for the scars

Aug 04, 2012

Asha M.

I would steer away from accutane. Ask to go on birth control or try retinol a. 

Aug 04, 2012

Rachael F.

Yeah I'm on both birth control and retinol a :)

Aug 04, 2012

Yumi R.

I went on Accutane and it took me years to convince my dermatologist to let me go on it. He made me go on absolutely every birth control, antibiotic and topical cream there is! That said, I have also had Photodynamic Therapy and while it is not as permanent as Accutane, it gives the same results without a lot of the internal risks. It shrinks your oil glands, stops you from breaking out and gets rid of scars. It is expensive and you may need multiple sessions depending on your skin but in my opinion completely worth it.

Aug 04, 2012

Rachael F.

I saw my dermatologist 2 months ago and he said if my skin isn't improved by October (he said hopefully retinol a will do the trick) he will put my on accutane for a few months so we'll see!

Aug 04, 2012

Tracy G.

Please please do your research first. Accutane is no joke. I went on 10 and then 20 milligrams about 4 years ago. I had battled with really oily skin and bad cystic acne on my back and face. Im not gonna lie, it worked wonders. My skin was incredible for about 2 years. Then my acne came back and it was worse than ever. I also suffered from really bad emotional side effects. I had bad depression and anxiety. If you are concerned with scarring and occasional acne try changing your diet and skin regimen. There are amazing serums that quickly heal scars. And a gluten free/anti inflammatory diet works as well as accutane on battling acne. Hope this helps :)

Aug 04, 2012

Tracy G.

Please please do your research first. Accutane is no joke. I went on 10 and then 20 milligrams about 4 years ago. I had battled with really oily skin and bad cystic acne on my back and face. Im not gonna lie, it worked wonders. My skin was incredible for about 2 years. Then my acne came back and it was worse than ever. I also suffered from really bad emotional side effects. I had bad depression and anxiety. If you are concerned with scarring and occasional acne try changing your diet and skin regimen. There are amazing serums that quickly heal scars. And a gluten free/anti inflammatory diet works as well as accutane on battling acne. Hope this helps :)

Aug 04, 2012

Allison W.

It's funny you say that because two weeks ago I took my last dose!

Aug 04, 2012

Allison W.

(sorry I didn't finish) I never had bad acne, it was just persistent. I normally always had about five or six on my face (some being cystic) and I tried everything washes, topicals and doxycycline. Nothing worked. I have to say while the Accutane was a pain, I have had absolutely no acne since. In my opinion, the end result out weighs the side effecrs

Aug 04, 2012

Aferdita A.

I have had bad acne on both my back, face and also arms. Now it's mainly on my face where I break out quite often. I have also seen my dermatologist and asked for to be put on accutane, he said no because my skin wasn't "bad enough" and he said it was the last way out.

I have read a lot about people using accutane, and suffering from depression and other emotional problems because of it. And it just makes me wonder why some people who go on it suffer from that, and others just get rid of their acne and don't suffer from such side effects. I would be really interested in hearing more about how you suffered from the accutane, Tracy, I've never really spoken to anyone who's been on it, and suffered because of it, so hearing your story would be interesting and informative.

Aug 04, 2012

Allison W.

I know that wasn't directed to me but I feel like I need to share. I was depressed before I went on Accutane (not diagnosed or given anything to help it however). Throughout the treatment course I never noticed any change in my depression.

Aug 04, 2012

Aferdita A.

@ Allison W. Please share your story too, I am really interested in the stories of all people who have gone through treatment of accutane, reading about people who have gone on it on the internet can only give me a slight idea, but directly communicating to someone who has gone through the treatment could give me so much more.

Aug 05, 2012

Rachael F.

I have done research since posting this I just wanted some input I am aware of depression as a possible side affect and I already go through it which is why I'm a bit iffy. 

Aug 05, 2012

Rachael F.

And thank you everyone for your input I really appreciate it :)

Aug 06, 2012

Danielle D.

If you are looking to help your scarring try the Pmd , personal microdermabrasion. Best thing I have ever spent my money on. In a matter of a month , my scars were all gone and my skin was softer and makeup went on a lot nicer.

Aug 06, 2012

Rachael F.

@danielle can you get that from your dermatologist? 

Aug 07, 2012

Charlotte L.

Going on a course of Roaccutane is not something to be considered lightly. My boyfriend had terrible acne for years and years, he used every cream, lotion and potion under the sun including very strong Benzoyl Peroxide and nothing would shift it. So he went back to see his dermo and they gave him Roaccutane. It was a 6 month course and luckily, his side effects weren't too bad, he just had very, very dry lips and had to use eye drops, but I've heard of a lot worse. Ever since he finished taking it his skin is lovely, really soft and rarely gets spots these days.

It will not do anything for your scars though. I would suggest using a Benzoyl Peroxide cream first (if you havn't already) to dry out your spots, if that doesn't work then I would go back to your dermo and see what they can do for you next.

Aug 07, 2012

Aferdita A.

@ Charlotte, I have tried 3 different benzoyl peroxide creams. First I tried the 10% peroxide cream, then the 5 % peroxide cream and then the 5 % wash off benzoyl peroxide cream.

The first one was the worst, but they were all equally bad to my skin. It is simply too strong for my delicate skin. I would get very dry skin, and it would be flaking all the time. The effect was only temporary, if I stopped using it for a day or two, it would all come back, and perhaps even worse. Meanwhile it did make my skin softer, and removed smaller pimples almost immediately, I don't know if what I went through was worth it.

Some days after having put it on before bed, I would wake up with a strong reaction to it. My whole skin would be a fiery RED colour. And if you go out like that, and there's sunlight, you can get permanent scars. However, not everyone gets that reaction, but I did get it a few times, and it was so uncomfortable.

And I have heard the horror stories of accutane as well(here in Norway we also call it Roaccutan). But I am really glad to hear everything went well with your boyfriend and his treatment.

Add a Reply